Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 19, NWS Mobile, AL

February 19, 2010

NWS Mobile, AL issued this red flag warning at Feb 19, 2010, 6:16 AM EST. It took effect at Feb 19, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2010, 6:16 AM EST (11:16 UTC)
In effect from
Feb 19, 2010, 12:00 PM EST
Expired
Feb 19, 2010, 6:00 PM EST
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WWUS84 KMOB 191116
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
516 AM CST FRI FEB 19 2010

...RED FLAG WARNING IN EFFECT FOR THE NORTHWEST FLORIDA PANHANDLE
FROM 11 AM TO 5 PM TODAY DUE TO PROLONGED RELATIVE HUMIDITY BELOW 35
PERCENT...

.A CONTINUED DRY AIRMASS WITH MODERATING TEMPERATURES WILL RESULT IN
RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT FOR SEVERAL HOURS TODAY
ACROSS THE NORTHWEST FLORIDA PANHANDLE. HUMIDITY VALUES WILL DROP AS
LOW AS 20-25 PERCENT NORTH OF INTERSTATE 10 THIS AFTERNOON...WITH VALUES
NEAR 30 PERCENT CLOSER TO THE COAST.

FLZ001>006-192300-
/O.UPG.KMOB.FW.A.0019.100219T1700Z-100219T2300Z/
/O.NEW.KMOB.FW.W.0019.100219T1700Z-100219T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
516 AM CST FRI FEB 19 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A CONTINUED DRY AIRMASS WITH MODERATING TEMPERATURES WILL RESULT IN
RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT FOR SEVERAL HOURS TODAY
ACROSS THE NORTHWEST FLORIDA PANHANDLE. HUMIDITY VALUES WILL DROP AS
LOW AS 20-25 PERCENT NORTH OF INTERSTATE 10 THIS AFTERNOON...WITH
VALUES NEAR 30 PERCENT CLOSER TO THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY LOW RELATIVE
HUMIDITY INCREASES THE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
624 
WWUS84 KMOB 192025
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
225 PM CST FRI FEB 19 2010

...RED FLAG WARNING REMAINS IN EFFECT FOR THE NORTHWEST FLORIDA 
PANHANDLE THROUGH 5 PM THIS AFTERNOON DUE TO PROLONGED RELATIVE 
HUMIDITY WELL BELOW 35 PERCENT...

.HIGH PRESSURE OVER THE GULF COAST BRINGING CRITICALLY LOW HUMIDITY TO
THE REGION.

FLZ001>006-192300-
/O.CON.KMOB.FW.W.0019.000000T0000Z-100219T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
225 PM CST FRI FEB 19 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

LATEST OBSERVATIONS INDICATE THAT LOWEST HUMIDITIES HAVE FALLEN TO A
RANGE OF 24 TO 29 PERCENT OVER THE WESTERN FLORIDA PANHANDLE.
CRITICALLY LOW HUMIDITY IS FORECAST TO CONTINUE THROUGH 5 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY LOW
RELATIVE HUMIDITY INCREASES THE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 19, 5:38 AM EST, 38 minutes earlier.

Area forecast discussion, Feb 19, 5:38 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
438 AM CST FRI FEB 19 2010

.SHORT TERM...(TODAY AND TONIGHT) SHORTWAVE ENERGY CURRENT
OVER TX/MEX WILL MEANDER EAST IN ZONAL FLOW...GENERALLY REMAINING
OVER THE GULF OF MEX. THE LAND PORTION OF THE FA WILL BE GENERALLY
DRY...WITH THE CURRENT CIRRUS STREAMING OVER THE FA CONTINUING. ANY
PRECIP WILL BE LIMITED THE MARINE PORTION OF THE FA. DON'T FEEL THAT
THE CIRRUS WILL BE A SERIOUS TEMP LIMITER TODAY....BUT MOST LIKELY
TONIGHT.

(SATURDAY THROUGH MONDAY) WE ARE FINALLY LIKELY TO SEE A DAY OF
NORMAL TEMPERATURES ON SATURDAY THANKS TO SEMI-ZONAL UPPER LEVEL FLOW
AND SFC HIGH PRESSURE SHIFTING EAST TO THE EASTERN ATLANTIC SEABOARD.
HIGHS IN THE MID TO UPPER 60S EXPECTED.

EJECTING SHORTWAVE ENERGY OUT OF THE INTERMOUNTAIN WEST WILL INDUCE
SFC CYCLOGENESIS OVER NORTHERN TEXAS BY SATURDAY NIGHT. THE SFC LOW
TRACKS EAST INTO TENNESSEE/KENTUCKY BY MONDAY MORNING WITH ITS
ATTENDANT COLD FRONT KNOCKING ON THE DOOR OF THE WESTERN CWA BY
DAYBREAK MONDAY. DESPITE NOTICEABLE DIFFERENCES IN THE GFS/ECMWF
DEPICTION OF THE UPPER LEVEL PATTERN AND NATURE OF THE SHORTWAVE
ENERGY APPROACHING THE AREA...THE ACTUAL TIMING OF THE SFC LOW AND
COLD FRONT ARE VERY SIMILAR. ALL GUIDANCE...WITH THE EXCEPTION OF THE
NAM...SHOWS THE BULK OF PRECIPITATION SPREADING ACROSS THE REGION
SUNDAY NIGHT...LINGERING MONDAY MORNING PARTICULARLY OVER THE EASTERN
ZONES. THEREFORE...HAVE RAISED POPS TO 70 PERCENT SUNDAY NIGHT OVER
THE AREA AND KEEP HIGH CHANCE POPS EAST OF I-65 THROUGH THE FIRST
PART OF MONDAY. GIVEN THE AFOREMENTIONED DIFFERENCES IN THE EVOLUTION
OF THE UPPER LEVEL ENERGY...IT IS HARD TO DIAGNOSE JUST HOW MUCH
UPPER LEVEL FORCING THERE WILL BE...WHICH IN TURN MAKES FOR A
DIFFICULT QPF FORECAST. MOISTURE SHOULD BE FAIRLY HEALTHY IN THE WARM
SECTOR AND PRECIPITABLE WATERS WILL BE RISING TO JUST UNDER 1.50
INCHES. SO THE INCREASING LOW LEVEL CONVERGENCE ALONE SHOULD HELP TO
SUPPORT A GENERAL QUARTER TO HALF INCH OF RAINFALL OVER THE AREA. IF
A MORE DEFINED SHORTWAVE MATERIALIZES...THEN THERE WILL BE A BETTER
CHANCE OF HIGHER WIDESPREAD TOTALS. REGARDLESS...THE GUIDANCE IS
INDICATING AT LEAST MARGINAL SURFACE BASED INSTABILITY DEVELOPING
OVER MUCH OF THE AREA WITH MID LEVEL LAPSE RATES APPROACHING 7 C/KM.
SO WE ARE LIKELY TO SEE THUNDER WITH THIS SYSTEM WHICH WILL RESULT IN
LOCALLY HIGHER RAINFALL AMOUNTS. THE STEEP MID LEVEL LAPSE RATES ARE
OF SOME CONCERN REGARDING THE POTENTIAL FOR ISOLATED SEVERE STORMS.
AGAIN...GETTING A BETTER GRASP ON THE EVOLUTION OF THE UPPER LEVEL
PATTERN WILL GO A LONG WAY IN DETERMINING THE EXTENT OF THE SEVERE
THREAT. IF A MORE DEFINED SYSTEM MOVES THROUGH THEN DEEP LAYER WIND
FIELDS AND BULK SHEAR WILL BE SUPPORTIVE OF A FEW STRONG TO SEVERE
STORMS. AT THIS POINT IT APPEARS MARGINALLY SEVERE HAIL WOULD BE THE
MAIN THREAT. PLENTY OF TIME TO MONITOR THIS. LOWS FAIRLY MILD SUNDAY
NIGHT IN THE 50S.

MOST LOCATIONS SHOULD BE DRY BY MONDAY AFTERNOON AS THE COLD FRONT
SWEEPS EAST. THE BULK OF THE COLD AIR ADVECTION DOES NOT ARRIVE UNTIL
MONDAY AFTERNOON...SO AREAS ALONG AND EAST OF I-65 COULD EASILY CLIMB
INTO THE UPPER 60S. EARLIER ARRIVAL OF THE COOLER AIRMASS SHOULD
LIMIT HIGHS CLOSER TO 60 ACROSS INTERIOR SE MISSISSIPPI. 34/JFB

.LONG TERM...(MONDAY NIGHT THROUGH THURSDAY) TO PUT IT SIMPLY...THE
MODELS ARE A MESS FOR NEXT WEEK. THE MEDIUM RANGE GUIDANCE IS HAVING
A VERY DIFFICULT TIME IN HANDLING THE ABUNDANCE OF UPPER LEVEL
ENERGY OVER THE WESTERN CONUS. THIS LEADS TO VERY DIFFERENT SOLUTIONS
ON POTENTIAL PHASING OF THE NORTHERN AND SOUTHERN STREAMS AND HOW
MUCH ENERGY TO EJECT OUT OR HOLD BACK. THE ONLY ITEM OF AGREEMENT IN
THE GUIDANCE IS MAINTAINING A HIGHLY AMPLIFIED LONGWAVE PATTERN WITH
A PERSISTENT UPPER LEVEL JET REMAINING TO OUR SOUTH OVER THE GULF.
THIS SUPPORTS TEMPERATURES RETURNING TO BELOW NORMAL LEVELS WITH
HIGHS GENERALLY IN THE MID TO UPPER 50S AND LOWS IN THE MID 30S TO
LOWER 40S. DECIDED TO LEAVE THE FORECAST DRY FOR NOW CONSIDERING HOW
VARYING THE SOLUTIONS ARE. THE ECMWF AND GFS BOTH SHOW THE POTENTIAL
FOR ANOTHER GULF LOW AND OVERRUNNING RAINS...BUT THE TIMING OF SUCH AN
EVENT VARIES BY 2-3 DAYS. WILL WAIT FOR A BETTER CONSENSUS TO DEVELOP
BEFORE INTRODUCING POPS. 34/JFB

&&

.AVIATION...(12Z ISSUANCE) GENERALLY VFR CONDITIONS OVER AREA
THROUGH THE FORECAST UNDER A DECK OF CIRRUS. NO CONCERNS ATTM.

&&

.MARINE...HIGH PRESSURE STRETCHING NORTH OVER THE AREA WILL SHIFT
EAST OF THE AREA TODAY THROUGH SATURDAY...RESTORING ONSHORE FLOW TO
THE AREA. SOME SHOWERS ARE POSSIBLE OVER THE FARTHEST SOUTH PORTION
OF THE FA...BUT THESE ARE EXPECTED TO BE LIGHT. THE ONSHORE FLOW
WILL STRENGTHEN SUNDAY INTO SUNDAY NIGHT AHEAD OF A FRONT EXPECTED
TO BE PUSHED SLOWLY ACROSS THE AREA MONDAY. WITH THE UPPER DYNAMICS
DRIVING THE SYSTEM BEING ADVERTISED AS RELATIVELY STATIC...WITH
LITTLE DEEPENING OF THE SURFACE LOW AS IT GETS PUSHED NORTHEAST
SUNDAY THROUGH MONDAY...AM NOT EXPECTING THE WINDS TO BECOME STRONG
AHEAD OF THE FRONT. WITHOUT ANY SERIOUS NORTHERLY PUSH BEHIND THE
FRONT...AM NOT EXPECTING STRONG OFFSHORE FLOW BEHIND THE
FRONT...MAINLY MODERATE. AM NOT ANTICIPATING SMALL CRAFT ADVISORY
CONDITIONS IN THIS PACKAGE.

&&

.FIRE WEATHER...RELATIVE HUMIDITIES WILL DIP BELOW 30 PERCENT OVER
MUCH OF THE REGION THIS AFTERNOON...WITH VALUES BELOW 25 PERCENT
LIKELY OVER SOUTH CENTRAL ALABAMA AND THE FLORIDA PANHANDLE. A RED
FLAG WARNING HAS BEEN ISSUED FOR THE PANHANDLE AS SEVERAL HOURS OF
CRITICALLY LOW RH IS ANTICIPATED. SOUTH CENTRAL ALABAMA COMES CLOSE
TO RED FLAG CRITERIA...BUT THE LATEST FORECAST SHOWS THE DURATION OF
RH LESS THAN 25 PERCENT FALLS JUST SHORT OF THE REQUIRED 4 HOUR
PERIOD. A MODIFICATION IN DEWPOINTS IS ANTICIPATED FOR SATURDAY AS
HIGH PRESSURE SHIFTS EAST OF THE AREA. THE FLORIDA PANHANDLE IS
LIKELY TO SEE A COUPLE HOURS OF RH BELOW 35 PERCENT...BUT THE
DURATION APPEARS TO BE TOO SHORT TO WARRANT A FIRE WEATHER WATCH.
34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      63  37  66  46 /  05  05  05  10
PENSACOLA   60  39  65  45 /  05  05  05  10
DESTIN      59  40  62  47 /  05  05  05  10
EVERGREEN   63  28  67  35 /  00  05  05  10
WAYNESBORO  62  30  66  43 /  00  05  05  10
CAMDEN      62  27  66  37 /  00  05  05  10
CRESTVIEW   65  26  67  35 /  00  05  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM FRIDAY TO 5 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 19, 5:45 AM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
445 AM CST FRI FEB 19 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-201200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
445 AM CST FRI FEB 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

DRIER THAN NORMAL CONDITIONS ACROSS THE REGION WILL CONTINUE TO GIVE
WAY TO AN INCREASED RISK FOR WILDFIRES TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FRONT WILL MOVE OVER THE AREA SUNDAY NIGHT INTO MONDAY. ENOUGH
INSTABILITY WILL BE PRESENT FOR THUNDERSTORMS...WITH A SMALL
POSSIBILITY OF SOME BECOMING SEVERE SUNDAY NIGHT INTO MONDAY
MORNING. WINDS GUSTING TO 60 MPH AND LARGE HAIL WILL BE THE PRIMARY
THREATS...WITH THE GREATEST CHANCE FOR SEVERE WEATHER BEING CLOSER
TO THE COAST.

INCREASING ONSHORE WINDS LATER SUNDAY INTO MONDAY...THEN MODERATE
OFFSHORE WINDS INTO TUESDAY WILL INCREASE THE HAZARD TO SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER WILL NOT BE REQUIRED FOR THE NEXT SEVERAL DAYS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 6:41 PM ESTFire Weather WatchMOB12 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.